Kansas, 2021Flood in Kansas, March 13, 2021
March 13, 2021 · NWS SGF · 1 event in 1 county or zone
Heavy rainfall from storms along a slow moving front produced localized flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall from storms along a slow moving front produced localized flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 13, 5:05 AM CST, 5 hours 35 minutes earlier.
Area forecast discussion, Mar 13, 5:05 AM CST, 5 hours 35 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
505 AM CST Sat Mar 13 2021
...Updated 12Z Aviation Discussion...
.SHORT TERM...(Today and tonight)
Issued at 220 AM CST Sat Mar 13 2021
Heavy rainfall continues early this morning across the Ozarks
region. Short term model guidance and radar trends suggest the
heaviest rain will fall along and south of the Interstate 44
corridor through sunrise. An abundant plume of moisture and
moderate to heavy rainfall rates will allow for an additional 1
to 3 inches through the mid-morning. With that in mind, the Flood
Watch continues across the region through this evening. Expect the
flooding threat to continue through much of today as creeks,
streams, and rivers rise in response to recent heavy rainfall.
Expect a mostly dry period by late this morning into the early
afternoon as rain lifts north of the region. High temperatures
will range from middle 50s to middle 60s. Despite some dry time,
overcast skies and residual flooding will continue into this
evening. Overnight lows will fall into the upper 40s to lower 50s.
A few showers may spread across the region late tonight ahead of
the approaching main wave.
.LONG TERM...(Sunday through Friday)
Issued at 220 AM CST Sat Mar 13 2021
As we head into early Sunday morning, the main upper level wave
and associated surface low will begin to swing through the central
CONUS. As this happens, a strong cold front will slowly progress
through the region bringing additional showers and thunderstorms.
Given the slow progression of the frontal boundary through the
region, additional flooding concerns will need to be monitored
closely. An additional 1 to 2 inches with locally higher amounts
possible is forecast for early Sunday morning through Monday
morning. At this time, the lack of instability will limit any
organized severe potential on Sunday.
By Monday morning, the cold core low will moves across the Middle
Mississippi Valley. A few lingering showers or drizzle cannot be
completely ruled out on Monday. By Monday evening, we may see a
few peaks of sunshine.
As quick as one system exits the region, another one is on the
horizon. Model guidance depict another shortwave trough digging
into the central CONUS by the middle of the week bringing
additional shower and thunderstorm chances to the region. Expect
daily high temperatures to remain in the lower to upper 60s
through Wednesday.
By late next week, models hint at ridging developing over the
central CONUS and cooler temperatures with highs in the 50s.
A ridge of high pressure would allow for a much needed break from
rain late next week into next weekend.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 505 AM CST Sat Mar 13 2021
Rain continues across the region this morning. Overcast skies with
low visibilities will continue at times through mid-morning. This
will result in MVFR to IFR conditions. Expect the rain to
dissipate late this morning, bringing dry time to the area. A few
lingering showers cannot be ruled out. The overcast skies and
lower ceilings will keep the TAF sites MVFR through tonight.
Meanwhile, winds will be at 8 to 12 knots from the east/southeast
throughout the day, with a few gusts up to 20 knots possible at
KJLN and KSGF.
By the end of the TAF period, additional showers and thunderstorms
will return to the region.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through this afternoon for MOZ055>058-066>071-
077>083-088>098-101>106.
KS...Flood Watch through this afternoon for KSZ073-097-101.
&&
SHORT TERM...Perez
LONG TERM...Perez
AVIATION...PerezHazardous weather outlook, Mar 13, 6:21 AM CST, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
621 AM CST Sat Mar 13 2021
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141230-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
621 AM CST Sat Mar 13 2021
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Limited flooding risk.
Limited lightning risk.
DISCUSSION...
Showers and thunderstorms will continue this morning before
dissipating by early afternoon. Flooding will remain a concern
today as streams, creeks, and rivers continue to rise.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Another round of showers and thunderstorms will occur on Sunday.
This activity will be widespread in nature, and carry a risk for
additional flooding. No severe weather is expected on Sunday.
Additional rain is that forecast for the middle of next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Perez
In the hours before
Local storm report, Mar 13, 10:05 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1005 AM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLOOD 2 ENE GALLOWAY 37.15N 93.20W
03/13/2021 GREENE MO OTHER FEDERAL
THE JAMES RIVER HAS REACHED FLOOD STAGE AND
STILL RISING AT SPRINGFIELD.
&&
MBLocal storm report, Mar 13, 10:09 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1009 AM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLOOD 2 W BATTLEFIELD 37.12N 93.40W
03/13/2021 GREENE MO OTHER FEDERAL
WILSONS CREEK HAS REACHED FLOOD STAGE AND
STILL RISING.
&&
MBLocal storm report, Mar 13, 10:10 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1010 AM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM FLASH FLOOD 9 W ANDERSON 36.67N 94.60W
03/13/2021 MCDONALD MO OTHER FEDERAL
BUFFALO CREEK HAS REACHED MODERATE FLOOD
STAGE AND IS STILL RISING.
&&
MBLocal storm report, Mar 13, 10:13 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 AM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM FLOOD 3 E ELKLAND 37.44N 92.98W
03/13/2021 WEBSTER MO DEPT OF HIGHWAYS
STATE HIGHWAY W IS CLOSED DUE TO FLOODING AT
GIVINS BRANCH.
&&
MBLocal storm report, Mar 13, 10:18 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1018 AM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM FLASH FLOOD POWELL 36.62N 94.18W
03/13/2021 MCDONALD MO DEPT OF HIGHWAYS
STATE HIGHWAY E IS CLOSED DUE TO FLOODING AT
BIG SUGAR CREEK.
&&
MBLocal storm report, Mar 13, 10:22 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1022 AM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLOOD 4 W SPRINGFIELD 37.19N 93.37W
03/13/2021 GREENE MO EMERGENCY MNGR
FARM ROAD 123 AND 146 ROAD CLOSED DUE TO
FLOODING.
&&Flood, Bourbon
- When
- March 13, 10:40 AM CST to 4:00 PM CST
- Where
- Bourbon County, 1.29 mi ENE of Harding to 1.5 mi NE of Harding
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.010, -94.800
Kansas Highway 31 was closed to traffic between Highway 69 and Highway 7 where flood waters covered the roadway. Multiple rainfall amounts were measured between 2 and 3.75 inches across the county and surrounding areas.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, March 13, 2021$1.3 million · EF2 · 30 events
- Blizzard and Winter Storm in Wyoming, March 13 to 15, 20211 death · 18 events
- Tornado and Flood in Kansas, March 13 to 14, 2021$10,000 · EF2 · 6 events
- Tornadoes and Hail in Texas, March 13, 2021EF1 · 13 events
- Tornadoes in Oklahoma, March 13, 2021$15,000 · EF1 · 3 events
- Winter Storm and High Wind in Colorado, March 13 to 15, 202153 kt wind · 21 events
- Heavy Snow and Hail in New Mexico, March 13 to 14, 20211 in hail · 17 events
- Hail and Damaging Winds in Texas, March 13, 2021$14,000 · 1.75 in hail · 9 events
- High Surf in Hawaii, March 13 to 15, 202113 events
- Winter Storm in Wyoming, March 13 to 14, 20218 events
- Blizzard and Heavy Snow in Nebraska, March 13 to 15, 20218 events
- Flooding in Arkansas, March 13 to 31, 20215 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 948786.